MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3575
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, before a 3.5x7.5 og cmplx xtrasoft (640cx3575, 30173238) passed through the y connector, the physician found the coil stretched.The coil was changed to a new one.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Updated sections on this report: d10, g1, g4, g7, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, before a 3.5x7.5 og cmplx xtrasoft (640cx3575, 30173238) passed through the y connector, the physician found the coil stretched.The coil was changed to a new one.There was no patient injury reported.No further information is available.One non-sterile unit og cmplx xtrasoft coil 3.5x7.5 was received inside of a pouch.The received device was visually inspected, no damages were noticed.Then a microscopic inspection was performed, the embolic coil was found stretched inside the introducer, no other damages were observed.A manufacturing record evaluation was performed for the finished device 30173238 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - unraveled/stretched¿ was confirmed due the embolic coil was found stretched.The kinked and stretched condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.Based on the limited information available for review, it is possible that procedural and handling factors may have contributed to the reported event.An embolic coil becomes stretched when an excessive pull force is applied to the device.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X7.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9489330
Report Number1226348-2019-01033
Device Sequence Number11063426
Product Code KRD
UDI-Device Identifier10886704030706
UDI-Public10886704030706
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number640CX3575
Device Catalogue Number640CX3575
Device Lot Number30173238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1